Alert archive / Wisconsin / Special Marine Warnings in 2003

Special Marine Warning 13, NWS Green Bay, WI

July 4, 2003

NWS Green Bay, WI issued this special marine warning at Jul 4, 2003, 7:55 AM CDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2003, 7:55 AM CDT (12:55 UTC)
Expired
Jul 4, 2003, 9:30 AM CDT
In force
95 min
Issued by
NWS Green Bay, WI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jul 4, 3:30 AM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 4, 3:30 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT FRI JUL 4 2003

FORECAST CONCERNS ON LARGE MCS MOVING TOWARDS WISCONSIN

LARGE BOW MOVING NOW APPEARS TO BE MOVING EAST WITH APEX HEADED TOWARDS
SOUTH CENTRAL WISCONSIN...NORTHERN EDGE EXPECTED TO MOVE THROUGH CENTRAL
WI AT DAYBREAK...EAST-CENTRAL WI DURING THE MORNING HOURS. MANY REPORTS
OF AT LEAST 50 KTS ALONG CENTER OF BOW. SYSTEM MOVING THROUGH AREA OF
STRONG MID LEVEL INSTABILITY AND HAS SUPPORT OF RRQ OF STRONG JET MOVING
THROUGH LAKE SUPERIOR REGION. SEE SEVERE THUNDERSTORM WATCH.

HAVE AGAIN USED CONSENSUS OF MODELS. BELIEVE ETA OUT TO LUNCH ON PCPN
AREA FOR SAT GIVEN...BOUNDARY SOUTH OF AREA...LACK OF MOISTURE...AND
DYNAMICS WITH SHORT WAVE NORTH IN SOUTHERN CANADA. THOUGH WILL ADD A
SLIGHT CHANCE POP GIVEN EXPECTED INSTABILITY.  BOUNDARY EXPECTED TO COME
BACK NORTH ON SUNDAY AS UPPER LOW DROPS SOUTHEAST OUT OF CANADA AND
SURFACE LOW DEVELOPS IN PLAINS. ADJUSTED POPS SLIGHTLY TO INDICATE MAIN
PCPN SUN NIGHT INTO MON.

NO CHANGES MADE TO EXTENDED AT THIS TIME.

.GRB...NONE.

TE
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 4, 1:30 AM CDT, 6 hours 25 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
130 AM CDT FRI JUL 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...REST OF TONIGHT AND FRIDAY
THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE CENTRAL AND EAST
CENTRAL WISCONSIN.

A LARGE...FAST MOVING AREA OF THUNDERSTORMS CONTINUES TO PUSH EAST OUT
OF WESTERN MINNESOTA AND IOWA. THIS AREA IS EXPECTED TO MOVE INTO
WESTERN WISCONSIN AROUND 400 AM AND INTO CENTRAL WISCONSIN AROUND 600
AM...MOVING THROUGH EAST CENTRAL WISCONSIN DURING THE MORNING HOURS. IF
THE STORMS REMAIN AT THERE CURRENT INTENSITY AND PATH...DAMAGING WINDS
TO 60 MPH AND LARGE HAIL ARE LIKELY. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR PORTIONS OF CENTRAL WISCONSIN UNTIL 700 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. ANYONE WITH OUTDOOR PLANS
DURING THE HOLIDAY WEEKEND SHOULD CLOSELY MONITOR LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT AND FRIDAY.

TE
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jul 4, 7:00 AM CDT, 55 minutes before
WIZ018-030-035>040-045-048>050-041215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
700 AM CDT FRI JUL 4 2003

...SEVERE THUNDERSTORM WATCH 631 WILL BE ALLOWED TO EXPIRE AT 700 AM
CDT...

...SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT FOR
EAST-CENTRAL WISCONSIN...

AT 6:52 AM...DOPPLER RADAR SHOWED A LINE OF STRONG STORMS EXTENDING FROM
 EXTREME NORTHWEST WAUPACA COUNTY TO NEAR OSHKOSH.  THE LINE WAS MOVING
EAST AT 40 KNOTS

WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH HAVE BEEN REPORTED
WITH THESE STORMS. THESE WINDS ARE STRONG ENOUGH TO BLOW AROUND LOOSE
LAWN FURNITURE AND BRING DOWN SMALL TREE LIMBS OR WEAKER TREES.

THIS LINE OF SEVERE STORMS WILL REACH THE SHORE OF LAKE MICHIGAN BY 7:30
AM CDT.

TE
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 5:17 AM CDTSevere Thunderstorm WarningGRBWaushara, Wood58 min
Jul 4, 6:56 AM CDTSpecial Marine WarningGRB94 min
Jul 4, 6:56 AM CDTSpecial Marine WarningGRB94 min
Jul 4, 6:56 AM CDTSpecial Marine WarningGRB94 min
Jul 4, 7:55 AM CDTSpecial Marine WarningGRB95 min

Nearby

Special Marine Warnings in Wisconsin, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.